Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 16, NWS Buffalo, NY

February 22, 2009

NWS Buffalo, NY issued this small craft advisory at Feb 22, 2009, 3:52 AM EST. It took effect at Feb 22, 2009, 11:00 AM EST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2009, 3:52 AM EST (08:52 UTC)
In effect from
Feb 22, 2009, 11:00 AM EST
Expired
Feb 24, 2009, 10:14 AM EST
In force
47 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WHUS71 KBUF 220852
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
352 AM EST SUN FEB 22 2009

...GALE FORCE WINDS EXPECTED SUNDAY NIGHT AND MOST OF MONDAY...

.LOW PRESSURE CENTERED OVER MICHIGAN WILL TRACK ACROSS SOUTHERN
ONTARIO EARLY TODAY. THIS LOW WILL MERGE WITH A SECONDARY LOW
MOVING UP THE NEW ENGLAND COAST THIS AFTERNOON. THE COMBINED LOW
IS FORECAST TO DEEPEN AS IT MOVES INTO THE CANADIAN MARITIMES
TONIGHT AND MONDAY. BEHIND THIS LOW... A STRONG WEST TO
NORTHWESTERLY FLOW OF MUCH COLDER AIR WILL OVERSPREAD THE LOWER
LAKES REGION.

LOZ062>065-221000-
/O.CAN.KBUF.GL.A.0003.090222T2300Z-090224T0300Z/
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
352 AM EST SUN FEB 22 2009

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE
WATCH. 


$$

LOZ042>045-221700-
/O.UPG.KBUF.GL.A.0003.090222T2300Z-090224T0300Z/
/O.NEW.KBUF.SC.Y.0016.090222T1700Z-090224T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
352 AM EST SUN FEB 22 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO NOON EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 12 PM EST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
9 follow-up statements
223 
WHUS71 KBUF 221452
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
952 AM EST SUN FEB 22 2009

...GALE FORCE WINDS EXPECTED SUNDAY NIGHT AND MOST OF MONDAY...

.LOW PRESSURE CENTERED OVER GEORGIAN BAY WILL TRACK ACROSS SOUTHERN
ONTARIO TODAY...THEN WILL MERGE WITH A SECONDARY LOW ALONG THE NEW
ENGLAND COAST THIS EVENING. THE COMBINED LOW IS FORECAST TO DEEPEN
AS IT MOVES INTO THE CANADIAN MARITIMES TONIGHT AND MONDAY. BEHIND
THIS LOW... A BRISK WEST TO NORTHWESTERLY FLOW OF MUCH COLDER AIR
WILL OVERSPREAD THE LOWER LAKES REGION.

LOZ042>045-222300-
/O.CON.KBUF.SC.Y.0016.090222T1700Z-090224T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
952 AM EST SUN FEB 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
595 
WHUS71 KBUF 221553
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1053 AM EST SUN FEB 22 2009

LOZ042>045-230000-
/O.EXT.KBUF.SC.Y.0016.090222T1600Z-090224T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1053 AM EST SUN FEB 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 12 PM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 12 PM EST
TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
754 
WHUS71 KBUF 222041
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EST SUN FEB 22 2009

LOZ042>045-230500-
/O.CON.KBUF.SC.Y.0016.000000T0000Z-090224T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
341 PM EST SUN FEB 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
087 
WHUS71 KBUF 230833
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
333 AM EST MON FEB 23 2009

LOZ042>045-231645-
/O.CON.KBUF.SC.Y.0016.000000T0000Z-090224T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
333 AM EST MON FEB 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
321 
WHUS71 KBUF 231512
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1012 AM EST MON FEB 23 2009

LOZ042>045-232315-
/O.CON.KBUF.SC.Y.0016.000000T0000Z-090224T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1012 AM EST MON FEB 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
737 
WHUS71 KBUF 232056
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
356 PM EST MON FEB 23 2009

LOZ042>045-240500-
/O.EXT.KBUF.SC.Y.0016.000000T0000Z-090224T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
356 PM EST MON FEB 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
654 
WHUS71 KBUF 240259
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
959 PM EST MON FEB 23 2009

LOZ042>045-241100-
/O.CON.KBUF.SC.Y.0016.000000T0000Z-090224T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
959 PM EST MON FEB 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
255 
WHUS71 KBUF 240902
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
402 AM EST TUE FEB 24 2009

LOZ042>045-241715-
/O.CON.KBUF.SC.Y.0016.000000T0000Z-090224T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
402 AM EST TUE FEB 24 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. WINDS AND WAVES WILL GRADUALLY SUBSIDE LATE THIS
MORNING AND THIS AFTERNOON AS HIGH PRESSURE CONTINUES TO BUILD IN
FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
577 
WHUS71 KBUF 241514
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1014 AM EST TUE FEB 24 2009

LOZ042>045-241615-
/O.CAN.KBUF.SC.Y.0016.000000T0000Z-090224T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1014 AM EST TUE FEB 24 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 3:22 AM EST, 30 minutes earlier.

Area forecast discussion, Feb 22, 3:22 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
322 AM EST SUN FEB 22 2009

.SYNOPSIS...
LOW PRESSURE OVER MICHIGAN WILL TRACK NORTHEAST ACROSS ONTARIO
PROVINCE TODAY...BEFORE MERGING WITH A SECONDARY LOW ALONG THE NEW
ENGLAND COAST AND LIFTING OUT ACROSS THE CANADIAN MARITIMES TONIGHT
AND MONDAY. THIS SYSTEM WILL BRING ANOTHER GENERAL LIGHT SNOWFALL TO
THE AREA TODAY AND TONIGHT...FOLLOWED BY A FRESH SHOT OF ARCTIC AIR
AND MORE LAKE SNOWS FOR THE BEGINNING OF THE NEW WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
SYNOPTICALLY EVERYTHING IS GOING PRETTY MUCH ACCORDING TO PLAN AS OF
THIS WRITING WITH LOW PRESSURE CENTERED NEAR LAKE HURON AND AN
ASSOCIATED COLD FRONT ALREADY PUSHING ACROSS THE EIGHT WESTERN
COUNTIES. THERE WERE TWO DISTINCT AREAS OF SNOW GOING ON AS OF 07Z.
ONE WAS OVER NORTHEASTERN PORTION OF OUR CWA AT THE NOSE OF THE 850
JET AND THE OTHER WAS ACROSS THE WESTERN COUNTIES ASSOCIATED WITH
COLD FRONTAL ZONE CONVERGENCE. IT APPEARS THAT THE FRONTAL
CONVERGENCE ZONE WILL MOVE QUICKLY ACROSS THE AREA
OVERNIGHT...CATCHING UP WITH THE EASTERN AREA OF SNOW BY MORNING.
MOST OF THE REGION WILL BE DRY SLOTTED BY MORNING EXCEPT FOR THE
NORTHEASTERN AREAS.

THE NAM AND GFS ARE VERY CONSISTENT FILLING THE ORIGINAL LOW AS IT
MOVES NORTHEASTWARD WHILE RAPIDLY DEEPENING A SECONDARY LOW OFF THE
JERSEY COAST. THIS SECONDARY LOW WILL TAKE OVER AND WE WILL BEGIN TO
SEE SOME WRAP AROUND MOISTURE PRODUCING MORE LIGHT SNOW OVER THE
WESTERN HALF OF THE CWA THIS AFTERNOON.

COLD AIR DEEPENS LATE TODAY AND TONIGHT AS THE COASTAL LOW CONTINUES
TO DEEPEN. IT IS EXPECTED TO MOVE TO THE MAINE COAST BY MONDAY
MORNING. A DEEP NORTHWESTERLY FLOW ON THE WEST SIDE OF THIS SYSTEM
WILL SET UP AREAS OF LAKE EFFECT AND UPSLOPE SNOW ONCE AGAIN. NOT
QUITE AS UNSTABLE AS THE EVENT WE JUST HAD AND THE FLOW IS A LITTLE
MORE NORTHWESTERLY. UNSTABLE AND STEADY STATE ENOUGH THOUGH TO
UPGRADE THE LAKE EFFECT SNOW WATCH TO A WARNING FOR WAYNE...NORTHERN
CAYUGA AND OSWEGO COUNTIES. THE COLD BOUNDARY LAYER IS ALSO COLD AND
MOIST ENOUGH SOUTHEAST OF LAKE ERIE TO POST LAKE EFFECT SNOW
ADVISORIES FOR SOUTHERN ERIE...CHAUTAUQUA AND CATTARAUGUS COUNTIES
FROM LATE TODAY THROUGH MONDAY. CERTAINLY THE ICE WILL CUT DOWN ON
AMOUNTS BUT ENOUGH UPSLOPE LIFT TO GET AT LEAST ADVISORY CRITERIA.
925 MB OMEGA FIELDS SUGGEST A CONNECTION WITH LAKE HURON AS WELL.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
ALL OF THE LAKE AND SYNOPTICALLY-DRIVEN SNOWS WILL HAVE A TENDENCY
TO GRADUALLY WIND DOWN LATER MONDAY NIGHT INTO TUESDAY MORNING...DUE
TO THE EFFECTS OF INCREASING RIDGING AND DRYING/SUBSIDENCE ALOFT  AS
HIGH PRESSURE BUILDS EASTWARD FROM THE CENTRAL GREAT LAKES. AS
SUCH...HAVE LOWERED POPS FROM LIKELY/CATEGORICAL TO SLIGHT
CHANCE/CHANCE BY TUESDAY MORNING...WITH THE EXPECTATION THAT THE
ACTIVITY WILL BE PRETTY MUCH GONE BY MIDDAY TUESDAY AS THE
AFOREMENTIONED RIDGE CRESTS OVERHEAD.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GFS/ECMWF REMAIN IN GOOD AGREEMENT ON A STRONG SURFACE RIDGE
CENTERED OVER NEW YORK STATE TUESDAY EVENING...THEN SLOWLY DRIFTING
TO A POSITION JUST OFF THE ATLANTIC COASTLINE TUESDAY NIGHT AND
WEDNESDAY. THIS WILL ALLOW TEMPERATURES TO FINALLY CLIMB TO ABOVE
SEASONAL LEVELS ON WEDNESDAY AS A SOUTHERLY FLOW OF MILDER AIR
ENVELOPS THE AREA IN THE WAKE OF THE DEPARTING RIDGE. DESPITE THE
GENERAL WARM AIR ADVECTION PATTERN...ANY PRECIP SHOULD REMAIN TO OUR
NORTH AND WEST UNTIL AT LEAST WEDNESDAY AFTERNOON. AFTER THAT
TIME...A WARM FRONTAL BOUNDARY SHOULD APPROACH AND CROSS THE REGION
LATER WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT IN ASSOCIATION WITH A
WEAK WAVE OF LOW PRESSURE LIFTING NORTHEAST ACROSS THE CENTRAL GREAT
LAKES. GIVEN THE MARGINAL BOUNDARY LAYER TEMPERATURES EXPECTED
DURING THIS PERIOD...WILL CONTINUE TO COVER THIS FROPA WITH A CHANCE
OF RAIN/SNOW FOR NOW.

IN THE LATTER PORTIONS OF THE PERIOD...THE MEDIUM RANGE GUIDANCE
INDICATES THE GENERAL IDEA OF THE COLD FRONTAL BOUNDARY ASSOCIATED
WITH WEDNESDAY NIGHTS LOW STALLING OUT TO OUR WEST ON
THURSDAY...THEN A MUCH MORE SIGNIFICANT WAVE OF LOW PRESSURE LIFTING
NORTHEAST ALONG IT THURSDAY NIGHT AND FRIDAY...FOLLOWED BY ANOTHER
SHOT OF MUCH COLDER AIR FOR FRIDAY NIGHT/SATURDAY. GIVEN THE
CONTINUED MODEL INCONSISTENCIES WITH THE TRACK OF THIS SYSTEM AND
THE RESULTING FORECAST UNCERTAINTY...WILL JUST CONTINUE TO INDICATE
A GENERAL CHANCE OF RAIN/SNOW THROUGH FRIDAY FOR NOW...FOLLOWED BY A
RENEWED SNOW SHOWER THREAT FOR THE END OF THE PERIOD AS MUCH COLDER
AIR RETURNS.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
A COLD FRONT...PUSHING THROUGH EASTERN LAKE ONTARIO EARLY THIS
MORNING...WILL CROSS WESTERN AND CENTRAL NEW YORK BETWEEN 06Z AND
12Z...THEN CLEAR THE EASTERN END OF LAKE ONTARIO BY 15Z SUNDAY.
A BURST OF SNOW WILL ACCOMPANY THE FRONT AND LOWER CIGS/VSBYS TO IFR
LEVELS. THE LONGEST DURATION OF IFR VISIBILITIES WITH THIS FRONT ARE
EXPECTED ACROSS EASTERN ENDS OF LAKE ONTARIO WHERE ADDITIONAL
MOISTURE WILL SURGE AHEAD OF THE FRONT ON THE NOSE OF THE LOW LEVEL
JET. EXPECT MAINLY MVFR CONDITIONS TO PREVAIL BEHIND THE FRONT WITH
SOUTHWEST WINDS AVERAGING 15 TO 25 KNOTS.

OUTLOOK...

SUNDAY NIGHT...MVFR/IFR IN SCATTERED TO NUMEROUS SNOW SHOWERS AND
AREAS OF LAKE ENHANCED/LAKE EFFECT SNOW.
MONDAY...MVFR/IFR IN SNOW
SHOWERS AND AREAS OF LAKE EFFECT/LAKE ENHANCED SNOW.
TUESDAY AND WEDNESDAY...VFR.
THURSDAY...MVFR IN CHANCE OF RAIN AND SNOW.

&&

.MARINE...
LOW PRESSURE OVER MICHIGAN WILL TRACK NORTHEAST ACROSS ONTARIO
PROVINCE TODAY...BEFORE MERGING WITH A SECONDARY LOW ALONG THE NEW
ENGLAND COAST AND LIFTING OUT ACROSS THE CANADIAN MARITIMES TONIGHT
AND MONDAY. BEHIND THIS LOW...A STRONGER WESTERLY TO NORTHWESTERLY
FLOW OF COLDER AIR WILL OVERSPREAD THE LOWER LAKES REGION TODAY AND
TONIGHT. IT APPEARS THAT SUSTAINED WINDS WILL HOLD AT OR BELOW 30
KNOTS ALTHOUGH WIND GUSTS WILL RANGE NEAR 35 KNOTS. WILL CANCEL THE
GALE WATCH AT THIS TIME.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING FROM 6 PM THIS EVENING TO 6 PM EST
     MONDAY FOR NYZ004>006.
     LAKE EFFECT SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM EST
     MONDAY FOR NYZ019-020-085.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 12 PM EST TUESDAY FOR
         LOZ042>045.

&&

SYNOPSIS...WCH
NEAR TERM...SAGE
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...TJP
MARINE...WCH
Hazardous weather outlook, Feb 21, 3:15 PM EST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
315 PM EST SAT FEB 21 2009

NYZ001>003-010-011-013-014-021-222015-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-
ALLEGANY-
315 PM EST SAT FEB 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW WILL DEVELOP ACROSS THE AREA TONIGHT. ACCUMULATIONS OF 1 TO
3 INCHES WILL BE POSSIBLE...WITH THE HIGHER AMOUNTS FOCUSED ACROSS
THE NIAGARA FRONTIER. INCREASING WINDS COULD CAUSE SOME BLOWING
SNOW CONCERNS WHICH COULD RESTRICT VISIBILITY AT TIMES. UNTREATED
ROADS WILL BECOME SNOW COVERED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-222015-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
315 PM EST SAT FEB 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW WILL DEVELOP ACROSS THE AREA TONIGHT. ACCUMULATIONS OF 2 TO 3
INCHES WILL BE POSSIBLE. INCREASING WINDS COULD CAUSE SOME BLOWING
SNOW CONCERNS WHICH COULD RESTRICT VISIBILITY AT TIMES. UNTREATED
ROADS WILL BECOME SNOW COVERED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE ENHANCED AND TERRAIN ENHANCED SNOWS ARE LIKELY SUNDAY THROUGH
MONDAY. IT IS LIKELY THAT SEVERAL INCHES OF SNOW WILL OCCUR
DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>006-222015-
WAYNE-NORTHERN CAYUGA-OSWEGO-
315 PM EST SAT FEB 21 2009

...LAKE EFFECT SNOW WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW WILL DEVELOP ACROSS THE AREA TONIGHT. ACCUMULATIONS OF 1 TO
3 INCHES WILL BE POSSIBLE. INCREASING WINDS COULD CAUSE SOME
BLOWING SNOW CONCERNS WHICH COULD RESTRICT VISIBILITY AT TIMES.
UNTREATED ROADS WILL BECOME SNOW COVERED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-222015-
JEFFERSON-LEWIS-
315 PM EST SAT FEB 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW WILL DEVELOP ACROSS THE AREA TONIGHT. ACCUMULATIONS OF 1 TO
3 INCHES WILL BE POSSIBLE. INCREASING WINDS COULD CAUSE SOME
BLOWING SNOW CONCERNS WHICH COULD RESTRICT VISIBILITY AT TIMES.
UNTREATED ROADS WILL BECOME SNOW COVERED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE ENHANCED AND TERRAIN ENHANCED SNOWS ARE LIKELY SUNDAY THROUGH
MONDAY. IT IS LIKELY THAT SEVERAL INCHES OF SNOW WILL OCCUR
DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-SLZ022-024-222015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
315 PM EST SAT FEB 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-222015-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
315 PM EST SAT FEB 21 2009

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 4:09 AM ESTLake Effect Snow WarningBUFCayuga, Oswego, Wayne41 hr
Feb 22, 4:09 AM ESTLake Effect Snow AdvisoryBUFCattaraugus, Chautauqua, Erie, Genesee, Jefferson, Lewis and 3 more41 hr
Feb 22, 9:44 AM ESTWinter Weather AdvisoryBUFJefferson, Lewis, Oswego4 hr

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.